Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 63, NWS Jackson, MS

February 28, 2019Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 28, 2019, 9:39 AM CST for Neshoba County, Mississippi. It took effect at Feb 28, 2019, 12:00 PM CST. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Feb 28, 2019, 9:39 AM CST (15:39 UTC)
In effect from
Feb 28, 2019, 12:00 PM CST
Expired
Mar 7, 2019, 7:25 PM CST
In force
7 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 27, 3:57 PM CST, 17 hours 42 minutes earlier.

Area forecast discussion, Feb 27, 3:57 PM CST, 17 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
357 PM CST Wed Feb 27 2019

.DISCUSSION...
Tonight & Thursday:

As another shortwave trough over the Texas Panhandle swings east-
southeast towards the area, expect increasing low-mid layer moisture
(i.e. ~1.3-1.5 inch PWs) across the area. This will lead to
increasing rain & storm chances overnight & spreading increasing
isentropic ascent & clouds across the area. This will lead to well
above normal lows across the area, some 10-15+ degrees, especially
south of the I-20 corridor. Lows will range from the low-mid 50s in
the north to low 60s in the south. Due to some juxtaposition of some
instability & decent shear (i.e. ~6-6.5 deg C + @ 700-500mb & 25-
30kts 0-3km effective bulk shear) a few stronger storms can't be
ruled out.

As the lead shortwave dives through the area through daybreak
Thursday, expect rain chances to be the highest then & any stronger
storms & best rain chances to quickly pull off to the east. However,
as some weak isentropic ascent & frontal boundary stalls, stronger
mid-level flow with juxtaposition of decent lapse rates & some
vertical totals still keep some potential of a few possible isolated
severe storms in the south. With that being said, the CAM guidance,
including the NAM, is the most bullish with late afternoon
convection & some subsidence/capping issues in the wake may limit
the scope of the convection. Due to that, thinking the potential is
somewhat lower than previously anticipated. However, not confident
enough to remove & will defer to later shifts to decide on the
"Marginal" severe risk. Left in the previous thinking in the
graphics & HWO. However, wouldn't be surprised if some of the early
morning convection is a little better organized than some of the
late afternoon storms in south, even with better destabilization
through the day. Otherwise, expect another anomalously warm day,
with highs well above normal in the low-mid 70s, some 5-10 degrees.
Clouds should still remain prevalent across the area. /DC/

Thursday night into middle of next week...

The beginning of the forecast period will feature several waves of
showers across the region in mostly zonal flow aloft. This will also
result in fairly mild temperatures through the weekend. A more
significant system looks to impact the region late in the weekend,
most likely on Sunday. This will bring additional showers and
possibly thunderstorms to the region. Given the recent rainfall
across the area, this may need to be monitored for any localized
flooding potential.

As the front moves through the region Sunday evening and much colder
air moves in, there could be a transition to a wintry mix before the
precipitation tapers off. Most likely the more impactful part of the
forecast will be the much colder air that moves into the region.
This will be some of the coldest air, in terms of low temperatures
especially, that we have seen in a while. Overnight lows will drop
early next week into the 20s areawide as a 1040mb high pressure
drops into the region. At this point, highs look to rebound such
that hard freeze doesn't look needed. However, some trees are
beginning to bloom across the area so a significant freeze like this
could bring a halt to an early growing season. Dry weather should
occur after Sunday until potentially the end of next week. /28/

&&

.AVIATION...
18Z TAF discussion:
Expect VFR conditions before some gradual lowering to MVFR
ceilings & some light showers move across the western TAF sites
before 28/00Z at GLH, GWO, JAN & HKS & spreading eastward
afterwards. As a cold front approaches the area, this will lead to
some increase in some showers & storms moving near or over some
TAF sites tonight. This will lead to some gradual lowerings of
ceilings, especially into the IFR range overnight. Poor flying
conditions will exist in the morning as IFR-LIFR ceilings move in,
with some lower IFR visibilities or lower at PIB & HBG possible
near daybreak. These poor flying conditions will prevail well into
tomorrow afternoon on Thursday. Expect mostly variable winds
today up to around 5mph or so. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       59  69  50  67 /  71  34  34  29
Meridian      59  72  52  70 /  77  48  39  29
Vicksburg     57  67  49  63 /  64  29  30  25
Hattiesburg   62  74  58  74 /  69  56  46  31
Natchez       60  70  53  70 /  63  53  36  20
Greenville    51  60  41  55 /  68  23  27  24
Greenwood     54  62  43  58 /  75  25  33  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC/28
Hazardous weather outlook, Feb 27, 2:22 PM CST, 19 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CST Wed Feb 27 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>061-
282030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-
222 PM CST Wed Feb 27 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ058-062>066-072>074-282030-
Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
222 PM CST Wed Feb 27 2019

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday

Thursday, isolated severe thunderstorms are possible Thursday
over portions of south central into southeast Mississippi. The
most intense storms may contain wind gusts of 50 to 60 mph and
hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:18 PM CSTSpecial Weather StatementJANSmith27 min
Feb 27, 10:42 PM CSTSpecial Weather StatementJANBolivar33 min
Feb 28, 1:40 AM CSTSpecial Weather StatementJANCovington, Jones50 min
Feb 28, 2:31 AM CSTSpecial Weather StatementJANForrest, Jones29 min
Feb 28, 4:11 AM CSTRiver Flood WarningJANCopiah, Simpson6 days
Feb 28, 4:11 AM CSTRiver Flood WarningJANLawrence7 days
Feb 28, 4:13 PM CSTSpecial Weather StatementJANMarion32 min
Feb 28, 5:01 PM CSTSpecial Weather StatementJANMarion44 min
Feb 28, 5:29 PM CSTSpecial Weather StatementJANLamar46 min
Feb 28, 5:35 PM CSTSpecial Weather StatementJANFranklin, Lincoln40 min
Feb 27, 7:13 PM CSTRiver Flood WarningJANCatahoula, Concordia26 days

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.